# SDR CA140328008

- Difficulty date: March 28, 2014
- Submitted: March 12, 2015
- Operation: General aviation
- Make and model: Bell 407
- Aircraft time: 1 hours
- Engine: Allsn 250C47B
- System (JASC): 6310 · Engine/Transmission Coupling
- Part: Housing
- Condition: Cracked
- Location: Freewheel Unit
- Component: Freewheel Assy, Bell
- Component part number: 407040500123
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) DURING OVERHAUL THE FREEWHEEL ASSEMBLY, IT WAS NOTICED THAT A LARGE CRACK HAD FORMED UNDER THE O-RING GROOVE OF THE CHIP DETECTOR HOUSING.  SHOULD THE CRACK HAVE CONTINUED AND THE CHIP DETECTOR HOSING HAD BROKEN FREE OF THE FREEWHEEL UNIT, OIL UNDER PRESSURE FROM THE MAIN TRANSMISSION WOULD HAVE BEEN EXPELLED FROM THE FREEWHEEL ASSY.
